Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2011, 7:57 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 7:57 PM CDT (00:57 UTC)
- Expired
- May 23, 2011, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS54 KOHX 240057
SVROHX
TNC043-081-085-240130-
/O.NEW.KOHX.SV.W.0187.110524T0057Z-110524T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 755 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
LOBELVILLE...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURNS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3608 8727 3590 8720 3586 8721 3575 8772
3579 8773 3584 8772 3585 8775 3593 8778
TIME...MOT...LOC 0057Z 253DEG 33KT 3587 8764
$$
FORECASTER: ROSE2 follow-up statements
657
WWUS54 KOHX 240115
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT MON MAY 23 2011
TNC085-240123-
/O.CAN.KOHX.SV.W.0187.000000T0000Z-110524T0130Z/
HUMPHREYS TN-
815 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUMPHREYS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED TO THE EAST AND OUT
OF THE WARNED AREA.
LAT...LON 3596 8756 3598 8754 3600 8753 3608 8727
3591 8720 3586 8722 3578 8765
TIME...MOT...LOC 0113Z 253DEG 34KT 3591 8746
$$
TNC043-081-240130-
/O.CON.KOHX.SV.W.0187.000000T0000Z-110524T0130Z/
HICKMAN TN-DICKSON TN-
815 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DICKSON AND NORTHERN HICKMAN COUNTIES UNTIL 830 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF CENTERVILLE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HICKMAN AND SOUTHEASTERN DICKSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3596 8756 3598 8754 3600 8753 3608 8727
3591 8720 3586 8722 3578 8765
TIME...MOT...LOC 0113Z 253DEG 34KT 3591 8746
$$
STEIGERWALDT903
WWUS54 KOHX 240127
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT MON MAY 23 2011
TNC043-081-240136-
/O.EXP.KOHX.SV.W.0187.000000T0000Z-110524T0130Z/
HICKMAN TN-DICKSON TN-
827 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKSON AND
NORTHERN HICKMAN COUNTIES WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE BECOMING LESS LIKELY AS DAYTIME
HEATING HAS ENDED. HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 11 PM CDT.
LAT...LON 3596 8756 3598 8754 3600 8753 3608 8727
3591 8720 3586 8722 3578 8765
TIME...MOT...LOC 0126Z 255DEG 32KT 3593 8733
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:50 PM CDT, 7 minutes earlier.
Area forecast discussion, May 23, 7:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 750 PM CDT MON MAY 23 2011 .MESOSCALE UPDATE... INITIAL ANALYSIS OF SEVERE THUNDERSTORM OVER STEWART COUNTY EARLIER THIS AFTERNOON INDICATED THE DEVELOPMENT OF A CLASSIC BROKEN-S SIGNATURE AND THE LIKELIHOOD OF A TORNADO NORTH OF DOVER TO BIG ROCK, EXTENDING INTO THE EXTREME NORTHEASTERN PART OF THE COUNTY. THE SHERIFFS OFFICE IN STEWART COUNTY INDICATED SEVERAL REPORTS OF A TORNADO IN THE COUNTY. STRONG ROTATION WAS INDICATED FROM KHPX DOPPLER DURING THE DURATION OF THE EVENT AND AT 2359Z, WHEN THE STORM WAS IN EXTREME NORTHEASTERN STEWART COUNTY, BASE VELOCITIES OF 92.4 KTS WERE INDICATED AT 1405 FT AGL. A BROKEN LINE OF THUNDERSTORMS, SOME STRONG TO SEVERE, WILL CONTINUE EASTWARD THROUGH THE EVENING, WITH THE MAIN THREAT EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL. SEVERE THUNDERSTORM WATCH 347 REMAINS IN EFFECT FOR MUCH OF THE MID STATE THROUGH 11 PM CDT. THE WATCH IS NO LONGER IN EFFECT FOR BENTON, HOUSTON AND STEWART COUNTIES. ADDITIONAL COUNTIES WILL BE DROPPED FROM THE WATCH DURING THE REMAINDER OF THE EVENING, AS THE STORMS MOVE FURTHER EAST AND ZFP UPDATES WILL BE ISSUED AS REQUIRED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 23, 4:58 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 458 PM CDT MON MAY 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 458 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE STORMS ARE POSSIBLE THIS EVENING THROUGH LATE TONIGHT AS A CONVECTIVE COMPLEX MOVES EASTWARD INTO MIDDLE TENNESSEE. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP TUESDAY AND WEDNESDAY AS THE WEATHER PATTERN CHANGES VERY LITTLE. THE CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE LATE WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY THREATS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED AT TIMES FROM THIS EVENING THROUGH THURSDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, May 23, 6:21 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 2 NE GALLATIN 36.40N 86.43W
05/23/2011 SUMNER TN NWS STORM SURVEY
NATIONAL WEATHER SERVICE SURVEY OF TREE DAMAGE AT 1291
GIBBS LANE FOUND TWO DOZEN TREES SNAPPED OR UPROOTED AND
TWO DOZEN MORE WITH LARGE LIMBS SNAPPED. WINDS ESTIMATED
75 TO 80 MPH.
&&
DMASSIESpecial weather statement, May 23, 6:30 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CDT MON MAY 23 2011 TNZ005-006-022>025-240015- BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 630 PM CDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON... HUMPHREYS...MONTGOMERY AND STEWART COUNTIES... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MURRAY KY TO 8 MILES EAST OF PARIS TO 9 MILES SOUTHEAST OF PARIS...MOVING EAST AT 50 MPH. THESE STORMS WILL BE NEAR... DOVER BY 650 PM CDT. TENNESSEE RIDGE BY 655 PM CDT. ERIN BY 700 PM CDT. PEOPLE IN HOUSTON...NORTHERN BENTON...NORTHWESTERN DICKSON... NORTHWESTERN HUMPHREYS...STEWART AND WESTERN MONTGOMERY COUNTIES... INCLUDING THE CITIES OF DOVER...TENNESSEE RIDGE AND ERIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. STEIGERWALDT
Local storm report, May 23, 6:39 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG BELINDA CITY 36.17N 86.48W
05/23/2011 WILSON TN NWS STORM SURVEY
NATIONAL WEATHER SERVICE SURVEY IN BELINDA CITY FOUND
DOZENS OF TREES DAMAGED. THE HEAVIEST DAMAGE OCCURRED
NEAR STONE HILL ROAD AND BELINDA PARKWAY. SEVERAL TREES
WERE UPROOTED AND SEVERAL HOUSES HAD SIGNIFICANT ROOF
DAMAGE. WINDS ESTIMATED NEAR 80 MPH.
&&
DMASSIELocal storm report, May 23, 7:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 NE DOVER 36.53N 87.78W
05/23/2011 STEWART TN LAW ENFORCEMENT
SHERIFFS RELAYS PUBLIC REPORT OF POSSIBLE TORNADO DAMAGE
IN THE TOWN OF BIG ROCK ON CHERRY HOLLOW RD. ROOF BLOWN
OFF HOUSE...TRAILER LIFTED OFF GROUND.
&&
TBOUCHERLocal storm report, May 23, 7:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 NE DOVER 36.53N 87.78W
05/23/2011 STEWART TN LAW ENFORCEMENT
SHERIFFS OFFICE RPTS TREE DOWN ON HOUSE AT 400 BLOCK OF
NORTH HANCOCK ROAD IN THE TOWN OF BIG ROCK.
&&
TBOUCHERLocal storm report, May 23, 7:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
753 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 5 NE DOVER 36.53N 87.78W
05/23/2011 STEWART TN LAW ENFORCEMENT
SHERIFFS OFFICE RPTS TREE DOWN ON HOUSE ON EARL COPPAGE
ROAD IN THE TOWN OF BIG ROCK.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 31 min |
| May 23, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry, Wayne | 25 min |
| May 24, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 26 min |
| May 24, 4:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| May 24, 4:59 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| May 24, 5:14 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| May 24, 5:19 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 26 min |
| May 24, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale | 36 min |
| May 24, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 35 min |
| May 24, 12:45 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 30 min |
| May 24, 1:07 PM CDT | Tornado Warning | OHX | Jackson, Macon, Smith, Trousdale | 23 min |
| May 24, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 26 min |
| May 24, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| May 24, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 30 min |
| May 24, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 28 min |
| May 24, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 34 min |
| May 24, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.